Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 47, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Jul 16, 2021, 10:22 AM CDT for Neosho County, Wilson County, Woodson County, Kansas. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 10:22 AM CDT (15:22 UTC)
- Expired
- Jul 17, 2021, 10:15 AM CDT
- In force
- 24 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 148 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
749
WGUS43 KICT 161522
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
1022 AM CDT Fri Jul 16 2021
KSC133-205-207-171515-
/O.NEW.KICT.FA.W.0047.210716T1522Z-210717T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Neosho KS-Wilson KS-Woodson KS-
1022 AM CDT Fri Jul 16 2021
The National Weather Service in Wichita has issued a
* Flood Warning for...
Neosho County in southeastern Kansas...
Wilson County in southeastern Kansas...
Woodson County in southeastern Kansas...
* Until 1015 AM CDT Saturday.
* At 1022 AM CDT, emergency management reported flooding ongoing
across the warned area. Numerous roads are flooded. Between 3 and
7 inches of rain have fallen.
* Some locations that will experience flooding include...
Parsons, Chanute, Neodesha, Fredonia, Yates Center, Erie, St.
Paul, Thayer, Altoona, Toronto, Buffalo, Neosho Falls, Galesburg,
Benedict, Stark, New Albany, Earlton, Coyville, Chanute Airport
and Rose.
The heaviest rain has ended, but additional rainfall is possible by
this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3804 9596 3804 9552 3773 9553 3773 9509
3738 9509 3739 9596
$$
MartinWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Jul 16, 6:32 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 16, 6:32 AM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Wichita KS 632 AM CDT Fri Jul 16 2021 .SHORT TERM...(Today through Monday night) Issued at 244 AM CDT Fri Jul 16 2021 Numerous clusters of showers/thunderstorms will continue to impact southeast Kansas through about mid-morning. The culprits are deep moist convergence along/north of a stalled frontal zone, ahead of shortwave energy approaching from the northwest. Mid-upper flow remains parallel to the frontal zone, supporting training storms, amidst above average precipitable water values...all supportive of locally very heavy rainfall and flooding concerns. Thinking the flood watch expiration at 10 AM this morning will be good, although will probably cancel north/northwest counties early. Will likely also see some patchy to areas of fog early this morning, mainly northwest of the KS Turnpike corridor, given low dewpoint depressions and favorable easterly upslope flow. Setup would appear favorable for at least some patchy dense fog, so will need to monitor for possible dense fog advisory. Shortwave trough sweeping southeast this morning along with merging cold pools likely aiding the frontal zone's southward push should keep most afternoon-evening storm chances just south of the forecast area across Oklahoma, although did dribble low PoPs across southeast KS to account for the more northerly RAP solution. Also dribbled some low PoPs into central/north-central KS later tonight to account for High Plains activity rolling southeast, although thinking better chances will remain across western KS. Periodic thunderstorm chances remain in the forecast Saturday through Monday, as the region remains on the eastern fringes of the stout western CONUS ridge, favoring periodic shortwaves in the mid/upper flow aloft traversing Mid-america. While this type of thunderstorm pattern makes for challenging PoP forecasts, wondering if the greatest storm chances will be generally Sunday through Monday, when a more substantial upper wave approaches from the north. All-in-all, widespread severe weather appears unlikely Saturday through Monday due to poor lapse rates and modest (at best) deep layer shear. However, typical summertime combination of instability/shear should support the threat for a handful of strong to marginally severe storms. Of greater concern will be pockets of heavy rainfall and localized flooding, given above average precipitable waters and the potential for multiple rounds of storms. .LONG TERM...(Tuesday through Thursday) Issued at 244 AM CDT Fri Jul 16 2021 While some differences exist, deterministic and ensemble mean consensus supports fairly quiet weather (thunderstorm-wise) much of next week, as upper ridging slowly builds in from the west. Meanwhile, retrograding upper energy across the southern CONUS undercutting the western/central CONUS ridge should also support cooler than normal temperatures for at least Monday-Tuesday, with readings warming back closer to normal for the 2nd half of the work week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 626 AM CDT Fri Jul 16 2021 IFR and LIFR cigs were impacting central KS this morning with some transient areas of fog. Low cigs and reductions in visibility are expected to be short-lived with VFR returning by 15-16Z at most locations. Showers and storms were ongoing across southeast KS impacting the KCNU area and this activity should continue to propate south and east away from the area as we move through the morning hours with VFR returning toward midday. Light easterly winds will prevail across the area today and tonight. Storm activity tonight is expected to be most concentrated across the high plains of western Kansas. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 89 70 89 70 / 10 10 30 30 Hutchinson 88 68 90 68 / 0 10 30 30 Newton 85 68 88 69 / 10 10 20 30 ElDorado 86 68 88 69 / 30 10 30 30 Winfield-KWLD 89 70 90 70 / 20 20 30 30 Russell 89 67 90 68 / 0 20 30 40 Great Bend 89 68 89 68 / 0 20 30 30 Salina 88 67 91 68 / 0 10 20 30 McPherson 87 67 89 68 / 0 10 30 30 Coffeyville 86 70 88 70 / 80 20 30 20 Chanute 83 71 87 70 / 80 20 20 20 Iola 83 70 87 69 / 80 10 20 20 Parsons-KPPF 85 70 88 70 / 80 20 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 AM CDT this morning for KSZ069>072-093>096- 098>100. && SHORT TERM...ADK LONG TERM...ADK AVIATION...MWM
Hazardous weather outlook, Jul 16, 5:13 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 513 AM CDT Fri Jul 16 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 513 AM CDT Fri Jul 16 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will gradually exit southeast Kansas to the east by 8 to 9 AM. Pockets of very heavy rainfall and localized flooding are likely. Do not drive through flooded roads. Patchy to areas of fog will impact portions of central and north- central Kansas early this morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periodic chances for thunderstorms will continue across the region Saturday through Monday. A handful of strong to marginally severe storms are possible during this period, along with pockets of very heavy rainfall and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Jul 16, 9:14 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
914 AM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 4 E CHANUTE 37.67N 95.38W
07/16/2021 M5.21 INCH NEOSHO KS CO-OP OBSERVER
24-HOUR TOTAL.
&&
JCLocal storm report, Jul 16, 9:15 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
915 AM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 4 E CHANUTE 37.67N 95.38W
07/16/2021 M5.21 INCH NEOSHO KS CO-OP OBSERVER
24-HOUR TOTAL.
&&
JCLocal storm report, Jul 16, 9:16 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
916 AM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN TORONTO 37.80N 95.95W
07/16/2021 M5.52 INCH WOODSON KS MESONET
24-HOUR TOTAL.
&&
JCLocal storm report, Jul 16, 9:18 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
918 AM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 NNE GALESBURG 37.49N 95.35W
07/16/2021 M4.88 INCH NEOSHO KS CO-OP OBSERVER
24-HOUR TOTAL.
&&
JCLocal storm report, Jul 16, 9:33 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
933 AM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM FLOOD 1 E PARSONS 37.34N 95.25W
07/16/2021 LABETTE KS TRAINED SPOTTER
WATER OVER THE MAIN STREET BRIDGE JUST EAST
OF 10TH STREET. FROM LABETTE CREEK OVERFLOW.
&&
JCLocal storm report, Jul 16, 10:22 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1022 AM CDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM HEAVY RAIN 7 E CHANUTE 37.68N 95.33W
07/16/2021 M5.00 INCH NEOSHO KS EMERGENCY MNGR
24-HOUR TOTAL.
&&
JCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:04 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 56 min |
| Jul 15, 7:31 PM CDT | Special Weather Statement | ICT | Woodson | 59 min |
| Jul 15, 8:22 PM CDT | Special Weather Statement | ICT | Elk | 53 min |
| Jul 15, 9:37 PM CDT | Special Weather Statement | ICT | Labette, Neosho | 53 min |
| Jul 15, 10:41 PM CDT | Special Weather Statement | ICT | Labette | 34 min |
| Jul 15, 11:04 PM CDT | Areal Flood Warning | ICT | Butler, Elk, Neosho, Wilson | 11 hr |
| Jul 15, 11:13 PM CDT | Special Weather Statement | ICT | Cowley | 62 min |
| Jul 16, 2:56 AM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Woodson | 7 hr |
| Jul 16, 4:08 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 30 hr |
| Jul 16, 6:15 AM CDT | River Flood Warning | ICT | Wilson | 14 hr |
| Jul 16, 7:09 AM CDT | River Flood Warning | ICT | Wilson | 34 hr |
| Jul 16, 7:12 AM CDT | River Flood Warning | ICT | Labette, Neosho | 3 days |
| Jul 16, 8:23 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 71 hr |
| Jul 16, 8:23 AM CDT | River Flood Warning | ICT | Montgomery | 68 hr |
| Jul 16, 8:42 AM CDT | River Flood Warning | ICT | Neosho | 36 hr |
| Jul 16, 8:42 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 3 days |
| Jul 16, 8:42 AM CDT | River Flood Warning | ICT | Allen, Neosho | 50 hr |
| Jul 16, 8:42 AM CDT | River Flood Warning | ICT | Allen | 35 hr |
| Jul 16, 4:29 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Jul 16, 4:52 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 42 min |
| Jul 16, 5:06 PM CDT | Special Weather Statement | ICT | Kingman | 24 min |
| Jul 16, 5:29 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Jul 16, 5:34 PM CDT | Special Weather Statement | ICT | Kingman | 26 min |
| Jul 16, 6:01 PM CDT | Special Weather Statement | ICT | Harper | 29 min |
| Jul 16, 6:17 PM CDT | Special Weather Statement | ICT | Sumner | 28 min |
| Jul 16, 6:31 PM CDT | Special Weather Statement | ICT | Harper | 29 min |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.